Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Skin rashes after 4 infusions on Remicade


06-10-2013, 06:32 PM   #1
SoOoO CoNfuSeD
 
Join Date: Nov 2012
Location: Quebec

My Support Groups:
Skin rashes after 4 infusions on Remicade

Hey everyone, one of the only side effects I had been experiencing since beginning Remicade was acne. I'd been having a difficult time keeping the pimples away on my face and have been having full breakouts on my chest , back and shoulders for the past couple of months. Since about a week now it seems like my skin texture has completely shifted in the opposite direction. (I've had my 4th infusion about 3 weeks ago) My face is really dry and although i still have acne on my back, it feels as though my whole upper torso is on fire. I've been scratching in my sleep. It burns and itches and is just red. There aren't any hives or anything, it feels like a bunch of tiny little bumps. My GI has referred me to a dermatologist who apparently specializes with such types of reactions. I've noticed many of you have had similar reactions. I was wondering what kind of solutions dermatologists have offered to keep it under control? I want to know what my options are. Clearly something's going on inside, so i'm worried that she'll simply prescribe yet another cream, which i don't think would solve the problem. And i hear there are different oral meds that can help, most of which also have side effects. Am i ridiculous by thinking it's absolutely insane to have to deal with side effects from treatment for other side effects. I reallllly am not enjoying medicine since the beginning of this Crohn's adventure. Sorry for the rant, i'm a little discouraged and very itchy!
06-10-2013, 06:42 PM   #2
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Did you notice if it is worsened by sun exposure?
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
06-10-2013, 06:48 PM   #3
SoOoO CoNfuSeD
 
Join Date: Nov 2012
Location: Quebec

My Support Groups:
It almost does feel like a sun burn, but that's not it. It's been raining for weeks here, so i haven't spent much time outside in a while. Let alone in the past week, since this rashy thing has begun
06-10-2013, 07:19 PM   #4
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
No, I was not asking this wondering if it was a sunburn that you had actually. The reason I asked is that some of the dermatological issues (side effects) that are related to anti-tnf medication may be worsened by the sun. I dare to ask considering last week was not too bad here .

Anyway, I did not get "treated" for my skin issues at the time, but they were made worse by the sun. The only thing I was doing at the time was using cortisone-based cream to reduce the rash since it was an inflammatory reaction.

I don't exactly know how they manage the symptoms if they are specifically related to anti-tnf. I'm assuming they will try to determine if it is some sort of psoriasis-like effect or what. Hopefully this will get better and that it is not bringing you more issue than the CD itself.
06-10-2013, 11:46 PM   #5
purdueCrohns
Forum Monitor
 
Join Date: Mar 2013

My Support Groups:
Are you on Pentasa? That can cause acne.

Keep up with the dermatologist. I ended up getting a creme for mine. A lot of the skin issues from Remicade are psoriasis, but it doesn't sound like from what you're describing that it is that. I'd have your GI doc run your Vitamin D levels. Bringing mine up helped a lot of my skin issues
__________________
Remicade
Petasa 1000 mg x 4
Prevacid
Claritin
Vitamin D (2000 IU)
In Remission since 2001

Remicade-induced Psoriasis
Pilonidal Disease
06-12-2013, 09:49 PM   #6
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
For DS he had a similar rash after the 4 infusion till about 6 weeks after stopping remicade.
one doc dx roscea . our dermo basically said it was atopic dermatitis - and he would have it as long as he was on remicade
he used steroid creams and other type of creams on off weeks to keep the inflammation down.
__________________
DS - -Crohn's -Stelara -mtx
06-18-2013, 08:52 PM   #7
SoOoO CoNfuSeD
 
Join Date: Nov 2012
Location: Quebec

My Support Groups:
Hey, no i'm not on pentasa... i'm on remicade and aziathioprine.... my skin has been so itchy... it looks like goosebumps... waiting on my vitamin D labs. i have my next remicade treatment in 2 weeks... i'm a little concerned. gonna call my gastro prior to, just in case. it's really hard to get an appointment with a dermatologist around here, even with a referral, hope i hear from them soon. My little penguin - had the creams eased the rashes at all?
06-19-2013, 04:39 PM   #8
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
The creams helped him
but when they took him off remicade ( two infusions reactions) after 8 weeks his skin went back to normal.
06-19-2013, 07:18 PM   #9
purdueCrohns
Forum Monitor
 
Join Date: Mar 2013

My Support Groups:
If I were you I'd get an appointment set with a derm... it may be worth trying to change your detergent (gentle skin versions are best)
06-20-2013, 05:37 PM   #10
SoOoO CoNfuSeD
 
Join Date: Nov 2012
Location: Quebec

My Support Groups:
Thanks guys... i am waiting for an appointment with a dermatologist. It can take months before i actually get one unfourtunately... the wait times are crazy. they're in high demand it seems. I've always had rather sensitive skin, though it had been good for the past 5 years, i had already adopted the habit of getting unscented hypoallergenic everything....have never had a reaction go on for so long though. My family doctor suggested some creams in the meantime and suggested i take 2 benadryls before bedtime... i'll give it a try in the meantime.
06-22-2013, 09:15 AM   #11
SoOoO CoNfuSeD
 
Join Date: Nov 2012
Location: Quebec

My Support Groups:
Oh and PerdueCrohns i just got my vitamin D bloodwork back and my gastro said my levels were fairly low and suggested that i take 800iu / day.... that dose seems fairly low to me... but following doctor's orders... it's been 2 days now... hope it helps. Not to mention, the sun's finally out for summer, so with protection of course, i definitely plan on taking advantage of it as well. It's been about 2 weeks now and my skin is still itchy. It's weird.... no hives, just goosebumpy texture on my upper torso... it's almost like an invisible rash. The creams my family doctor does soothe the itch at first, but eventually wears off... he says it's important to keep it hydrated, but it does not feel dry to begin with... so im confused (once again)... benadryl before bed definitely helps... at least to put me to sleep without scratching...My next remicade infusion is in 2 weeks... i'm a little worried about how my skin will react... i think i'm going to speak to my gastro about it. I normal do not take anything with the infusion, wondering whether benadryl prior to will make a difference.,..
06-22-2013, 09:55 AM   #12
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Wet wraps even if it feels dry.
it will help
see here-->
http://www.nationaljewish.org/health...-wrap-therapy/

http://www.google.com/url?sa=t&rct=j...48293060,d.dmQ
11-26-2016, 02:38 PM   #13
Tracyak
 
Join Date: Sep 2016
Location: Long beach, New York
Sooooo confused I'm having the exact same reaction to remicade. I had biopsies that turned up nothing, allergy testing that turned up nothing, tried all kinds of steroid and anti itch cream and nothing worked. Benedryl definitely helps. My gastroenterologist finally admitted it is likely from the remicade. I actually referenced this forum since so many others describe the same thing.

I started with the clear bumps on one body part and then they became itchy, they go away on one spot and. One up in others. They itch like md and now after three months I've got the fiery feeling and intense itching. I made the mistake of having another infusion 6 weeks ago but I won't do the next one. I'm going to be switching mess. The allergist says that it can take months after stopping the remicade to go away. I don't know why doctors don't recognize this reaction as a remicade allergy. It's pretty common obviously.
12-10-2017, 11:40 PM   #14
Ampat13
 
Join Date: Dec 2017
Location: Brisbane, Queensland, Australia
In the same boat had 6 infusions of remicade had few (ten or fifteen) small rashes couple of times and they went away. But this time it has been horrible started same couple of rashes like mosquito bites was sure tht they wld go away but they didn't and it started flaring up went to Doc. Had my infusion about 3 weeks ago and it has flared up really bad arms, back of neck, now creeping into my face. Have now been referred to a derm

Remicade has worked pretty well for my UC (on remission, stool test last time showed infalamtion is gone) till now no major side effects bit of headache and crankiness but then settles down. 5 yrs since UC has been detected 3 yrs on remicade

Just hope it is not psoriasis.. and the skin mends

ready to try anything right now on Zyrtec and tons of moisturisers and lot of water
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Skin rashes after 4 infusions on Remicade
Thread Tools


All times are GMT -5. The time now is 03:27 AM.
Copyright 2006-2017 Crohnsforum.com